Ask a doctor

Can I Get Ulthera if I Take Warfarin? If So, Will It Cause Bruising?

I cannot stop warfarin, even for 1 day, and would never have cosmetic surgery, like a neck lift.

Doctor Answers (4)

Ulthera and blood thinners

+1

Some people are at very high risk when they take blood thinners and thus cannot stop taking them.   Bruising is rare with Ultherapy as it does not disrupt blood vessels.  If you require nerve blocks, then you do increase the risk of bruising as a needle is used to deliver the local anesthetic.  If you need something to help with pain, I would consider an oral narcotic or an anxiolytic before the procedure and avoid needles.  You should not have to worry about bleeding/bruising with Ultherapy.


Houston Plastic Surgeon
5.0 out of 5 stars 10 reviews

Bruising is rare with Ulthera

+1

Warfarin (coumadin) increases your bleeding tendency but there is such a low tendency to cause brusing with Ulthera that it is not an absolute contraindication. It is possible that if you were to bruise and not apply pressure, that there might be a small hematoma (collection of blood) underneath the skin that could result and this might have to be drained.  The risk is not zero, but very small. Your physician who will do the Ulthera can speak with your physician who manages your coumadin to discuss your situation prior to the treatment.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Coumadin/warfarin and Ulthera

+1

As bruising is a possible but relatively rare risk of ulthera, the Coumadin would certainly raise that risk. However, like all bruising, it should resolve completely without detrimental effect. If surgery is out of the question, then ulthera may be your best option for neck and /or facial tightening. Only a consultation with a provider would be able to determine whether you are a good candidate. I hope that helps answer your question!

Deborah Pan, MD
New Haven Plastic Surgeon
5.0 out of 5 stars 12 reviews

You might also like...

Ulthera treatments to treat sagging skin while taking Warfarin

+1

Good question Airie!

You should be able to be treated with Ulthera  while taking Warfarin (coumadin) but you will have an increase chance of bruising as bruising is one of the side effects of treatments of Ulthera. You should consult with your primary care physician as well prior to treatment!

Good Luck !

Tal T. Roudner, MD, FACS
Coral Gables Plastic Surgeon
5.0 out of 5 stars 82 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.